MAUDE Adverse Event Report: COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Model Number N/A
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A supplemental report will be provided upon conclusion.
 
Event or Problem Description
An advance 35 lp low profile balloon catheter was used post icast stent placement, within the common iliac artery.It was reported that when the physician released negative pressure on the device, there was blood in the tubing indicating the balloon had ruptured.Another device was used to successfully complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, device history record, documentation, drawing, instructions for use (ifu), specifications, quality control, and visual inspection of the returned device was conducted during the investigation.One used advance 35 lp pta balloon catheter was returned for evaluation and examined.An attempt was made to inflate the balloon and leakage was detected.A pinhole leak was noted approximately 4.0cm from the distal tip.The balloon did not rupture.The length of the catheter measured within specifications.A document-based investigation was performed.There is no evidence to suggest the finished product is not made to specifications.Review of the device history record of the finished product shows no nonconforming events that could contribute to this failure mode.There were no other reported complaints for this lot number.Numerous design verification and validation activities have been performed to ensure that this device meets design requirement.Numerous design verification and validation activities have been performed to ensure that this device meets design requirements, and that the device meets the needs of the user.Each device is shipped with instructions for use (ifu) listing the indications for use, contraindications, warnings and precautions, and the correct deployment procedure.There is no evidence to suggest the product was not manufactured to current specifications.There is no evidence to suggest all items in the lot or similar devices in the field are nonconforming or defective.There is no evidence the product was damaged upon opening.According to the customer, there was stenosis of plaque noted in the vasculature.Per the ifu, "the balloon is manufactured from an extra-thin wall, high-strength, minimally-compliant material.Particular care should be taken in handling the balloon to prevent damage." also, per the ifu, "¿choose a balloon appropriate to lesion length and vessel diameter.Upon removal from package, inspect the catheter to ensure no damage has occurred during shipping." therefore, based upon the information provided and the characteristics displayed, it is plausible to suggest the root cause of this event was human anatomy related.Per the quality engineering risk assessment, no further action is required.Appropriate personnel have been notified and monitoring will continue to be performed for similar complaints.

Brand Name
ADVANCE 35 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6918784
Report Number1820334-2017-03467
Device Sequence Number16474753
Product Code DQY
UDI-Device Identifier10827002523668
UDI-Public(01)10827002523668(17)200710(10)8050538
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K091527
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberPTA5-35-80-9-4.0
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 09/28/2017
Supplement Date Received by Manufacturer11/07/2017
Initial Report FDA Received Date10/05/2017
Supplement Report FDA Received Date11/16/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1